Aa
A
A
Close
Avatar universal
Symptoms...What's exactly happening?
I'm a newbie so bear with me!

I was recently diagnosed with MS after an MRI, Lumbar Puncture and a week long hospitalization. I'd been having symptoms for at least two and a half years, but dismissed them.  I am currently on Betaseron injections. I have tingling and pain in my legs almost daily. What is happening in my brain to cause this tingling/pain? The pain can be associated with side effects from the medicine, but the tingling really puzzles me. Thanks!
Cancel
6 Answers
6 Answers
Page 1 of 1
Avatar universal
I'd suggest calling your neurologist, they like to be up to date on any new symptoms you are having.  They need to decide if this is just a nusance symptom or a relapse.

We are just patients helping other patients, no doctors here.

you didn't state if your tingling was constant or comes and goes.  I had tingling/pain in my left leg and reported it to my neuro who increased my pain medication, so I think you should at least let them know.

welcome to our corner and sorry you had to join the club but at lead now you have some answers!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My tingling comes and goes and mostly occurs in my legs. I have an appointment with my neurologist next week. Thanks for your help!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
good, be sure and tell him/her about them!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
198419 tn?1360245956
Hi MacksMommy,

Sorry to hear of your diagnosis. Sounds like you are in the beginning phases where you are dealing with a lot of MS symptoms ontop of starting a disease modifier. This I can relate to. It's often hard to tell what is causing what. Is this the MS, is it the meds, and what the (insert bad word here) is going on with me? blah! It all rots.

My advice like the others is to mention it to the doctors, as well as the betaseron folks. I had a great nurse (rebif) who told me that it's not uncommon for MSlike symptoms to increase w/the introduction of disease modifier.

Time will tell the tale for sure. I had a lot of tingling myself, and it did subside - I believe in the end it was from the medicine. I was dx'd quickly, and started meds quickly. It's not always an advantage in my book especially when you don't know what is what yet.

Wishing you the best at your appt., and hope you find a pace that helps w/the legs.
-shell
Comment
Cancel
198419 tn?1360245956
Comment
Comment
Submit Comment
Avatar universal
Hi. A quick add-on to what others have said:

Tingling is perhaps the most common early MS symptom, though of course it can be from lots of other things. When it's from MS, it happens because sensory nerves are misfiring due to demyelination. Pain can be another manifestation of the same process. Sensory nerves are just as affected as motor nerves in MS, but different for different people.

Please take a look at our Health Pages, found in most browsers in the right column of the screen. There is a great deal of info, including lots on MS symptoms.

ess
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1831849 tn?1383231992
"What is happening in my brain to cause this tingling/pain? "

What is happening is that the channels through which information is sent are being interrupted. It's like the message starts off in English, but by the time it reaches its target it's in Spanish :-)

Kyle
Comment
Cancel
1831849 tn?1383231992
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources